MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-4-3D-ES
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that during the aneurysm filling process, the coil was accidentally detached in the microcatheter.The coil was in the microcatheter and the microcatheter was discarded by the doctor.The device and any accessories were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, unruptured posterior communicating artery aneurysm with a max diameter of 3*2 mm and a 3 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B5 updated with additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported there had been no detachment attempts.There was no kink/damage observed to the axium coil pushwire.The coil was successfully removed from the patient.The model and lot of the catheter was unknown.The cause of the coil premature detachment was unknown.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the axium prime device was returned for analysis within a shipping box, inside of a sealed plastic biohazard pouch, within a dispenser coil and within an introducer sheath.No microcatheter was returned.Visual inspection/damage location details: the pushwire was returned and found to be applied correctly with the wavelock facing towards the proximal end of the pushwire.No damage was found with the introducer sheath.No damage or irregularities were found with the actuator interface, or the break indicator.There was no evidence of detachment attempts found at these locations.The pushwire was returned in good condition with no irregularities were observed.The coin was found to be undamaged and against the lumen stop.The shield coil was found to be stretched and damaged.The axium prime implant coil was found to be broken off of the pushwire detach element and not returned.The pushwire detach element (hoop, stick and ball) was found to still be intact with the subassemblies.Testing/analysis: during testing, the detach element was successfully detached without any issues, with an in-house instant detacher.Conclusion: based on the analysis performed, the customer report of ¿premature detachment" could not be confirmed as the damages found with the axium prime device was consistent with advancement/retraction against resistance within the microcatheter.The report notes that ¿during the aneurysm filling process, the coil was accidentally detached in the microcatheter¿.This was unable to be confirmed, as the returned pushwire was found to still have the detach element intact with the pushwire, which is evidence that the implant coil may have broken off of the detach element within the microcatheter.No detachment attempted were made or reported.During testing, the detach element was able to be successfully detached without any issues, using an in-house instant detacher.Advancing the coil against resistance can lead to pushwire (bends/kinks), and implant coil damage (stretching and detachment).It is possible the coil break seen by the user led them to believe the implant coil prematurely detached within the microcatheter.The unknown microcatheter was not returned for assessment.Compatibility could not be determined.The coil was in the microcatheter and the microcatheter was discarded by the doctor.No possible cause of ¿premature detachment¿ was able to be determined.It was noted that the patient's blood flow was normal, and vessel tortuosity was moderate.The device and any accessories were prepared as indicated in the ifu.Regarding the break with the axium prime implant coil.A few possible cause for ¿coil break/separation¿ are but not limited to tortuous anatomy, coil is not retracted in a one-to-one motion with the implant pusher during repositioning ,user advances the coil against resistance, incompatible catheter, pushwire rotation, and user does not maintain continuous flush; however, the root cause of ¿coil break/separation¿ was unable to determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BARE PL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22883728
Report Number9617601-2025-01142
Device Sequence Number9604707
Product Code KRD
UDI-Device Identifier00763000313661
UDI-Public(01)00763000313661(17)270910(10)229655739
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1.5-4-3D-ES
Device Catalogue NumberAPB-1.5-4-3D-ES
Device Lot Number229655739
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer08/26/2025
10/07/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date09/24/2025
11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown